Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Male 68 had HIV since 1994 have Pacemaker since 2007
    avatar
    tmcclusk posted:
    I AM ON 7 HIV MEDS ONE IS REFREGATED, I HAVE CHILLS AT NIGHT SOMETIMES AND PUT ON EXTRA CLOTHES OR TURN HEAT UP TO 78 MY VIRAL LOAD IS 0% ON MOST TEST HGB IS 14.5 RED BLOOD COUNT IS SOMEWHAT LOW, I HAVE ASK MY MD AND HIV SPECIALEST THEY HAVE NO IDEA WHY? ANYONE ELSE HAVE THIS PROBLEM? THANKS, C.J.
    Reply
     
    avatar
    David J Malebranche, MD, MPH responded:
    HI CJ,

    sorry for late response... tell me what medications specifically you are on and I may be able to explain some of this.

    The only medication that used to be refrigerated was Norvir, but that comes in a form that doesn't need refrigeration anymore.

    Regarding feeling cold, sometimes this could be hormones - have your doctor check your thyroid with a simple blood test called a TSH - if that's too low... people feel cold all the time...

    Your HGB is absolutely NORMAL. that's where it should be. If it was low, it could explain your chills, but its not, so no worries there....

    Write back when you get that information...

    David
     
    avatar
    An_240713 replied to David J Malebranche, MD, MPH's response:
    Here we go: (1) RITONAVIR X 2 DAILY, (2) DARUNAVIR 1 600 MG. DAILY (3) 1 DAILY EMTRICITABINE 200 MG./TENOFOVAR 300 MG. (4) RALTEGRAVIR 400 MG, 1 X 2 DAILY HIV MEDS 1 X2 DAILY 150 MG. RADIDINE STOMACH ACID. 30/300 CODINE FOR KNEE PAIN 1 DAILY THANKS, DR. DAVID
     
    avatar
    David J Malebranche, MD, MPH replied to An_240713's response:
    Ok...

    so none of these should specifically cause "chills," and the norvir comes in a tablet form now that DOES NOT need to be refrigerated. Plus, if you are on the Prezista 600mg dose, that should be taken 2x a day with the norvir and the raltegravir. The only medication in your regimen that should be once a day is the truvada (emtricitabine/tenofovir).

    I would go back to your doctor and request that you get the tablet form of norvir so you don't have to refrigerate AND make sure your Darunavir (Prezista) is TWICE a day, not once a day. There is a once a day dosing of this medication, but it is 800 mg, and is taken with one dose of norvir a day.

    Is your doc an HIV specialist? If not, you should get one, as if this regimen is correct you are telling me, it may need some slight tweeking to get it right.

    here is a website of medical providers who are official HIV specialists if you need to get a second opinion on this:

    http://aahivm.org/

    This is your life and your body, so you do want to have an up to date medication regimen. Its like taking care of your car, you want a mechanic that is up to date on the latest technology - but this is your body and far more important. So be empowered with your care and ask questions!

    David
     
    avatar
    tmcclusk replied to David J Malebranche, MD, MPH's response:
    Hi, Dr. David: I made a mistake its x 2 daily darunavir 600 mg. the only 1 daily is truvada. Thanks, C.J.
     
    avatar
    tmcclusk replied to tmcclusk's response:
    Thank you much, yes I now have a specialist Doctor it took 3 years we now have one. I have requested the TSH thyroid done. Thank you Dr. David
     
    avatar
    David J Malebranche, MD, MPH replied to tmcclusk's response:
    Good to hear CJ, keep up the good work!!!

    David
     
    avatar
    tmcclusk replied to David J Malebranche, MD, MPH's response:
    Thanks, for your help. C.J.
     
    avatar
    An_244561 responded:
    My boyfriend is HIV . One of my concerns is long term effect of the disease. Because of him I have learned a lot, but I have not been able to connect with anyone who would comment on the long term effects/impact of HIV . Would you or anyone else in this forum mind sharing a few things that I should be mindful of ?
     
    avatar
    Caprice_WebMD_Staff replied to An_244561's response:
    Hi An_24461 and welcome to WebMD,

    While you're waiting for responses here from the other members, if you have any specific questions, I hope you'll start a new discussion on the board. Others can then address your concerns more easily.

    To do that, hold your cursor over the orange Post Now button and choose 'Discussion' from the drop down menu which appears. Fill in the subject line and body of the message (you can ignore the poll part if you want) and Submit.
    We never touch people so lightly that we do not leave a trace. ~Peggy Tabor Millin
     
    avatar
    tmcclusk replied to An_244561's response:
    Hi, I think you need a Doctor or Nurse to answer any questions you may have. C.J.
     
    avatar
    tmcclusk replied to Caprice_WebMD_Staff's response:
    Check with the Doctor or Nurse.


    Helpful Tips

    Help asap
    My daughter disclosed to me that she was exposed to HIV. She denies that he has been tested for HIV. He also is not high risk. She told me ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.